Alert archive / New Mexico / Red Flag Warnings in 2011

Red Flag Warning 10, NWS El Paso, TX

March 6, 2011El Paso County, Hudspeth County, Texas; 8 counties in New Mexico

NWS El Paso, TX issued this red flag warning at Mar 6, 2011, 2:51 PM MST for El Paso County, Hudspeth County, Texas; 8 counties in New Mexico. It took effect at Mar 7, 2011, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 6, 2011, 2:51 PM MST (21:51 UTC)
In effect from
Mar 7, 2011, 11:00 AM MST
Expired
Mar 7, 2011, 8:00 PM MST
In force
9 hr
Issued by
NWS El Paso, TX

Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 9.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2011-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2011-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2652 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

869 
WWUS84 KEPZ 062151
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
251 PM MST SUN MAR 6 2011

...RED FLAG WARNING MONDAY AFTERNOON AND EARLY MONDAY EVENING FOR
WINDS OVER 25 MPH AND HUMIDITIES AROUND 10 PERCENT AND ABOVE
NORMAL TEMPERATURES AND VERY HIGH OR EXTREME FIRE DANGER OVER ALL
OF SOUTHERN AND SOUTHWEST NEW MEXICO AND FAR WEST TEXAS...

IN ADDITION...A FIRE WEATHER WATCH HAS BEEN ISSUED TUESDAY
AFTERNOON THROUGH EARLY TUESDAY EVENING FOR THE SOUTHERN
DESERTS...TULAROSA BASIN AND FAR WEST TEXAS FOR WINDS OVER 25 MPH
AND HUMIDITIES 10-15 PERCENT AND ABOVE NORMAL TEMPERATURES AND
HIGH TO VERY HIGH FIRE DANGER.

.A VERY STRONG LOW PRESSURE TROUGH ALOFT ASSOCIATED WITH STRONG
JET STREAM WINDS WILL MOVE INTO THE CENTRAL AND SOUTHERN ROCKIES
FROM THE WESTERN UNITED STATES ON MONDAY. THIS SYSTEM WILL
PRODUCE VERY STRONG WESTERLY DOWN SLOPE WINDS AREA WIDE
(ESPECIALLY RIDGE TOPS...PASSES...AND EASTERN SLOPES) CAUSING
MORE WARMING AND DRYING OF THE ENVIRONMENT WHICH WILL FURTHER
AGGRAVATE A HIGH FIRE DANGER. THE TROUGH WILL SLOWLY MOVE THROUGH
MONDAY EVENING...BRINGING A COLD FRONT ACROSS THE AREA. DESPITE
COOLER HIGHS TUESDAY...HIGHER SUN ANGLE AND EXTREMELY DRY FUELS
ARE EXPECTED TO LEAD TO CONTINUING CRITICAL FIRE CONDITIONS FOR
LOWLANDS MAINLY EAST OF THE RIO GRANDE.

NMZ112-TXZ055-056-071500-
/O.UPG.KEPZ.FW.A.0007.110307T1800Z-110308T0300Z/
/O.NEW.KEPZ.FW.W.0010.110307T1800Z-110308T0300Z/
/O.CON.KEPZ.FW.A.0008.110308T1900Z-110309T0200Z/
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO-
HUDSPETH-
251 PM MST SUN MAR 6 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST MONDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM
MST MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING. 

* LOCATION...ALL OF SOUTHERN AND SOUTHWEST NEW MEXICO AND FAR 
  WEST TEXAS. 

* WINDS...SUSTAINED NORTHWEST 20 FOOT WINDS OF 20 TO 30 MPH OR 
  HIGHER WITH A FEW GUSTS EXCEEDING 40 MPH. 

* RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 10 TO 15 PERCENT.

* TIMING...FROM 1200 PM TUESDAY TO 700 PM TUESDAY EVENING.

* REMARKS...DESPITE COOLER HIGHS TUESDAY...HIGHER SUN ANGLE AND 
  EXTREMELY DRY FUELS ARE EXPECTED TO LEAD TO CONTINUING 
  CRITICAL FIRE CONDITIONS FOR LOWLANDS MAINLY EAST OF THE RIO 
  GRANDE. ADDITIONAL RED FLAG WARNINGS POSSIBLE FOR TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ110-111-113-071500-
/O.UPG.KEPZ.FW.A.0007.110307T1800Z-110308T0300Z/
/O.NEW.KEPZ.FW.W.0010.110307T1800Z-110308T0300Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
CAPITAN AND SACRAMENTO MOUNTAINS-
251 PM MST SUN MAR 6 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM
MST MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WINDS...SUSTAINED SOUTHWEST 20 FOOT WINDS OF 30 TO 40 MPH OR 
  HIGHER WITH GUSTS EXCEEDING 50 MPH. 

* RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 10 TO 15 PERCENT. 
  SOME LOCATIONS MAY SEE SINGLE DIGIT MINIMUMS. 

* TIMING...FROM 1100 AM MONDAY TO 800 PM MONDAY EVENING.

* REMARKS...VERY LITTLE HUMIDITY RECOVERY MAY BE REALIZED
  OVERNIGHT MONDAY INTO TUESDAY...HOWEVER SUSTAINED WINDS MOSTLY
  BELOW 20 MPH...AND COOLEST AIR BEHIND TROUGH...SHOULD MAINTAIN
  CONDITIONS BELOW CRITICAL FIRE CRITERIA FOR THESE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$
TRIPOLI
3 follow-up statements
685 
WWUS84 KEPZ 062348 CCA
RFWEPZ

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
434 PM MST SUN MAR 6 2011

...RED FLAG WARNING MONDAY AFTERNOON AND EARLY MONDAY EVENING FOR
WINDS OVER 25 MPH...HUMIDITIES AROUND 10 PERCENT...ABOVE NORMAL
TEMPERATURES AND VERY HIGH OR EXTREME FIRE DANGER OVER ALL OF
SOUTHERN AND SOUTHWEST NEW MEXICO AND FAR WEST TEXAS...

IN ADDITION...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR TUESDAY
AFTERNOON THROUGH EARLY TUESDAY EVENING FOR THE SOUTHERN
DESERTS...TULAROSA BASIN AND FAR WEST TEXAS FOR WINDS OVER
20 MPH...HUMIDITIES 10-15 PERCENT AND HIGH TO VERY HIGH FIRE
DANGER.

.A VERY STRONG LOW PRESSURE TROUGH ALOFT ASSOCIATED WITH STRONG
JET STREAM WINDS WILL MOVE INTO THE CENTRAL AND SOUTHERN ROCKIES
FROM THE WESTERN UNITED STATES ON MONDAY. THIS SYSTEM WILL PRODUCE
VERY STRONG WESTERLY DOWN SLOPE WINDS AREA WIDE (ESPECIALLY RIDGE
TOPS...PASSES...AND EASTERN SLOPES) CAUSING MORE WARMING AND
DRYING OF THE ENVIRONMENT WHICH WILL FURTHER AGGRAVATE A HIGH FIRE
DANGER. THE TROUGH WILL MOVE THROUGH MONDAY EVENING...BRINGING A
COLD FRONT ACROSS THE AREA. DESPITE COOLER HIGHS
TUESDAY...CONTINUED WINDY CONDITIONS...LOW RELATIVE HUMIDITIES AND
EXTREMELY DRY FUELS ARE EXPECTED TO LEAD TO CRITICAL FIRE
CONDITIONS FOR LOWLANDS MAINLY EAST OF THE RIO GRANDE.

NMZ112-TXZ055-056-071700-
/O.UPG.KEPZ.FW.A.0007.110307T1800Z-110308T0300Z/
/O.COR.KEPZ.FW.W.0010.110307T1800Z-110308T0300Z/
/O.COR.KEPZ.FW.A.0008.110308T1900Z-110309T0200Z/
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO-
HUDSPETH-
434 PM MST SUN MAR 6 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST MONDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM
MST MONDAY. A FIRE WEATHER WATCH IS ALSO IN EFFECT FROM TUESDAY
AFTERNOON THROUGH TUESDAY EVENING.

* LOCATION...ALL OF SOUTHERN AND SOUTHWEST NEW MEXICO AND FAR
  WEST TEXAS.

* WINDS...SUSTAINED 20 FOOT WEST-SOUTHWEST WINDS OF 20 TO 30 MPH OR
  HIGHER WITH A FEW GUSTS EXCEEDING 40 MPH.

* RELATIVE HUMIDITY...EXPECT HUMIDITIES OF LESS THAN 15 PERCENT.

* TIMING...THE RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 8 PM
  MONDAY. THE FIRE WEATHER WATCH IS IN EFFECT FROM 12 PM TO 7 PM
  TUESDAY.

* REMARKS...DESPITE COOLER HIGHS TUESDAY...CONTINUED WINDY
  CONDITIONS...LOW HUMIDITIES AND EXTREMELY DRY FUELS ARE EXPECTED
  TO LEAD TO ANOTHER DAY OF CRITICAL FIRE CONDITIONS FOR LOWLANDS
  MAINLY EAST OF THE RIO GRANDE. ADDITIONAL RED FLAG WARNINGS ARE
  POSSIBLE FOR TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ110-111-113-071700-
/O.UPG.KEPZ.FW.A.0007.110307T1800Z-110308T0300Z/
/O.COR.KEPZ.FW.W.0010.110307T1800Z-110308T0300Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
CAPITAN AND SACRAMENTO MOUNTAINS-
434 PM MST SUN MAR 6 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM
MST MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* WINDS...SUSTAINED SOUTHWEST 20 FOOT WINDS OF 30 TO 40 MPH OR
  HIGHER WITH GUSTS EXCEEDING 50 MPH.

* RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 10 TO 15 PERCENT.
  SOME LOCATIONS MAY SEE SINGLE DIGIT MINIMUMS.

* TIMING...FROM 1100 AM MONDAY TO 800 PM MONDAY EVENING.

* REMARKS...VERY LITTLE HUMIDITY RECOVERY MAY BE REALIZED MONDAY
  NIGHT INTO TUESDAY...HOWEVER SUSTAINED WINDS ARE EXPECTED TO
  REMAIN BELOW 20 MPH...AND WITH COOLER AIR MOVING IN BEHIND THE
  TROUGH...CONDITIONS ARE EXPECTED TO REMAIN BELOW CRITICAL FIRE
  CRITERIA FOR THESE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$
TRIPOLI/GRZYWACZ
004 
WWUS84 KEPZ 071350
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
650 AM MST MON MAR 7 2011

...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING FOR WINDS
OVER 25 MPH...HUMIDITIES AROUND 10 PERCENT...ABOVE NORMAL
TEMPERATURES AND VERY HIGH OR EXTREME FIRE DANGER OVER ALL OF
SOUTHERN AND SOUTHWEST NEW MEXICO AND FAR WEST TEXAS...

IN ADDITION...A FIRE WEATHER WATCH CONTINUES FOR TUESDAY
AFTERNOON THROUGH EARLY TUESDAY EVENING FOR THE SOUTHERN
DESERTS...TULAROSA BASIN AND FAR WEST TEXAS FOR WINDS OVER
20 MPH...HUMIDITIES 10-15 PERCENT AND HIGH TO VERY HIGH FIRE
DANGER.

.A VERY STRONG LOW ALOFT ASSOCIATED WITH STRONG JET STREAM WINDS
WILL MOVE INTO THE CENTRAL AND SOUTHERN ROCKIES FROM THE WESTERN
UNITED STATES TODAY. THIS SYSTEM WILL PRODUCE VERY STRONG
WESTERLY DOWN SLOPE WINDS AREA WIDE (ESPECIALLY RIDGE
TOPS...PASSES...AND EASTERN SLOPES) CAUSING MORE WARMING AND
DRYING OF THE ENVIRONMENT WHICH WILL FURTHER AGGRAVATE A HIGH FIRE
DANGER. THE TROUGH WILL MOVE THROUGH THIS EVENING...BRINGING A
COLD FRONT ACROSS THE AREA. DESPITE COOLER HIGHS
TUESDAY...CONTINUED WINDY CONDITIONS...LOW RELATIVE HUMIDITIES AND
EXTREMELY DRY FUELS ARE EXPECTED TO LEAD TO CRITICAL FIRE
CONDITIONS FOR LOWLANDS MAINLY EAST OF THE RIO GRANDE.

NMZ112-TXZ055-056-080300-
/O.CON.KEPZ.FW.W.0010.110307T1800Z-110308T0300Z/
/O.CON.KEPZ.FW.A.0008.110308T1900Z-110309T0200Z/
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO-
HUDSPETH-
650 AM MST MON MAR 7 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT
FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. 

* LOCATION...ALL OF SOUTHERN AND SOUTHWEST NEW MEXICO AND FAR 
  WEST TEXAS. 

* WINDS...SUSTAINED 20 FOOT WEST-SOUTHWEST WINDS OF 25 TO 35 MPH
  OR HIGHER WITH A FEW GUSTS EXCEEDING 45 MPH.

* RELATIVE HUMIDITY...EXPECT HUMIDITIES OF LESS THAN 15 PERCENT.

* TIMING...THE RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 8 PM 
  TODAY. THE FIRE WEATHER WATCH IS IN EFFECT FROM 12 PM TO 7 PM 
  TUESDAY. 

* REMARKS...DESPITE COOLER HIGHS TUESDAY...CONTINUED WINDY 
  CONDITIONS...LOW HUMIDITIES AND EXTREMELY DRY FUELS ARE 
  EXPECTED TO LEAD TO ANOTHER DAY OF CRITICAL FIRE CONDITIONS 
  FOR LOWLANDS MAINLY EAST OF THE RIO GRANDE. ADDITIONAL RED 
  FLAG WARNINGS ARE POSSIBLE FOR TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ110-111-113-080300-
/O.CON.KEPZ.FW.W.0010.110307T1800Z-110308T0300Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
CAPITAN AND SACRAMENTO MOUNTAINS-
650 AM MST MON MAR 7 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING. 

* WINDS...SUSTAINED SOUTHWEST 20 FOOT WINDS OF 30 TO 40 MPH OR 
  HIGHER WITH GUSTS EXCEEDING 50 MPH. 

* RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 10 TO 15 PERCENT. 
  SOME LOCATIONS MAY SEE SINGLE DIGIT MINIMUMS. 

* TIMING...FROM 1100 AM THIS MORNING TO 800 PM THIS EVENING.

* REMARKS...COOLER AIR MOVING IN OVERNIGHT WILL HELP TO DROP HIGHS
  ON TUESDAY ABOUT 10 DEGREES. MINIMUM RELATIVE HUMIDITIES ARE
  EXPECTED TO BE AROUND 15 TO 20 PERCENT TUESDAY...BUT WINDS WILL
  LIKELY BE ABOVE CRITICAL VALUES THROUGH MID AFTERNOON...CREATING
  NEAR RED FLAG CONDITIONS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$
JMG
590 
WWUS84 KEPZ 072102
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
202 PM MST MON MAR 7 2011

...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING FOR WINDS
OVER 25 MPH...HUMIDITIES AROUND 10 PERCENT...ABOVE NORMAL
TEMPERATURES AND VERY HIGH OR EXTREME FIRE DANGER OVER ALL OF
SOUTHERN AND SOUTHWEST NEW MEXICO AND FAR WEST TEXAS...

IN ADDITION...A RED FLAG WARNING IS IN EFFECT FOR LATE TUESDAY
MORNING THROUGH EARLY TUESDAY EVENING FOR THE SOUTHWEST AND SOUTH
CENTRAL LOWLANDS OF NEW MEXICO...THE TULAROSA BASIN AND FAR WEST
TEXAS FOR WINDS OVER 20 MPH...HUMIDITIES 10-15 PERCENT AND HIGH TO
VERY HIGH FIRE DANGER.

.A VERY STRONG LOW ALOFT ASSOCIATED WITH STRONG JET STREAM WINDS
WILL MOVE INTO THE CENTRAL AND SOUTHERN ROCKIES FROM THE WESTERN
UNITED STATES TODAY. THIS SYSTEM WILL PRODUCE VERY STRONG
WESTERLY DOWN SLOPE WINDS AREA WIDE (ESPECIALLY RIDGE TOPS...
PASSES...AND EASTERN SLOPES) CAUSING MORE WARMING AND DRYING OF
THE ENVIRONMENT WHICH WILL FURTHER AGGRAVATE A HIGH FIRE DANGER.
THE TROUGH WILL MOVE THROUGH THIS EVENING...BRINGING A COLD FRONT
ACROSS THE AREA. DESPITE COOLER HIGHS TUESDAY...CONTINUED WINDY
CONDITIONS...LOW RELATIVE HUMIDITIES AND EXTREMELY DRY FUELS ARE
EXPECTED TO LEAD TO CRITICAL FIRE CONDITIONS FOR THE LOWLANDS.

NMZ112-TXZ055-056-080515-
/O.UPG.KEPZ.FW.A.0008.110308T1900Z-110309T0200Z/
/O.NEW.KEPZ.FW.W.0011.110308T1700Z-110309T0200Z/
/O.CON.KEPZ.FW.W.0010.000000T0000Z-110308T0300Z/
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO-
HUDSPETH-
202 PM MST MON MAR 7 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM
MST TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED
FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* LOCATION...ALL OF THE LOWLANDS OF SOUTHERN AND SOUTHWEST NEW
  MEXICO AND FAR WEST TEXAS.

* WINDS...SUSTAINED 20 FOOT WEST-SOUTHWEST WINDS OF 25 TO 35 MPH
  OR HIGHER WITH A FEW GUSTS EXCEEDING 45 MPH THROUGH THIS
  EVENING. ON TUESDAY...EXPECT SUSTAINED WINDS OF 20 TO 30 MPH
  WITH GUSTS TO 40 MPH.  

* RELATIVE HUMIDITY...EXPECT HUMIDITIES OF LESS THAN 15 PERCENT.

* TIMING...A RED FLAG WARNING IS IN EFFECT UNTIL 8 PM THIS
  EVENING. ANOTHER RED FLAG WARNING IS IN NOW IN EFFECT FROM 10 AM
  TO 7 PM TUESDAY.

* REMARKS...DESPITE COOLER HIGHS TUESDAY...CONTINUED WINDY
  CONDITIONS...LOW HUMIDITIES AND EXTREMELY DRY FUELS ARE EXPECTED
  TO LEAD TO ANOTHER DAY OF CRITICAL FIRE CONDITIONS FOR LOWLANDS
  LOCATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

NMZ111-080515-
/O.NEW.KEPZ.FW.W.0011.110308T1700Z-110309T0200Z/
/O.CON.KEPZ.FW.W.0010.000000T0000Z-110308T0300Z/
SOUTHWEST DESERTS AND LOWLANDS-
202 PM MST MON MAR 7 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM
MST TUESDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST
THIS EVENING. 

* WINDS...SUSTAINED WEST 20 FOOT WINDS OF 30 TO 40 MPH OR HIGHER
  WITH GUSTS EXCEEDING 50 MPH THROUGH EARLY THIS EVENING.
  SUSTAINED WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE
  EXPECTED FOR TUESDAY. 

* RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 10 TO 15 PERCENT. 
  SOME LOCATIONS MAY SEE SINGLE DIGIT MINIMUMS. 

* TIMING...A RED FLAG WARNING IS IN EFFECT UNTIL 8 PM THIS
  EVENING. ANOTHER RED FLAG WARNING IS IN NOW IN EFFECT FROM 10 AM
  TO 7 PM TUESDAY.

* REMARKS...DESPITE COOLER HIGHS TUESDAY...CONTINUED WINDY
  CONDITIONS...LOW HUMIDITIES AND EXTREMELY DRY FUELS ARE EXPECTED
  TO LEAD TO ANOTHER DAY OF CRITICAL FIRE CONDITIONS FOR LOWLANDS
  LOCATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

NMZ110-113-080300-
/O.CON.KEPZ.FW.W.0010.000000T0000Z-110308T0300Z/
SOUTHWEST MOUNTAINS-CAPITAN AND SACRAMENTO MOUNTAINS-
202 PM MST MON MAR 7 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING.

* WINDS...SUSTAINED SOUTHWEST 20 FOOT WINDS OF 30 TO 40 MPH OR 
  HIGHER WITH GUSTS EXCEEDING 50 MPH. 

* RELATIVE HUMIDITY...EXPECT HUMIDITIES AROUND 15 PERCENT.  

* TIMING...A RED FLAG WARNING IS IN EFFECT UNTIL 800 PM THIS EVENING.

* REMARKS...COOLER AIR MOVING IN OVERNIGHT WILL HELP TO DROP 
  HIGHS ON TUESDAY ABOUT 10 DEGREES. MINIMUM RELATIVE HUMIDITIES 
  ARE EXPECTED TO BE AROUND 15 TO 20 PERCENT TUESDAY...BUT WINDS 
  WILL LIKELY BE ABOVE CRITICAL VALUES THROUGH MID AFTERNOON... 
  CREATING NEAR RED FLAG CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$
JMG

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Mar 6, 2:34 PM MST, 17 minutes earlier.

Area forecast discussion, Mar 6, 2:34 PM MST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
234 PM MST SUN MAR 6 2011

.SYNOPSIS...
ZONAL FLOW ALOFT WITH PERIODS OF MID AND HIGH LEVEL CLOUDINESS WILL
PREVAIL OVER THE BORDERLAND FOR THE NEXT 36 HOURS WITH CONTINUED
WARM AND DRY WEATHER. HOWEVER A DEEPENING UPPER LEVEL STORM SYSTEM
WITH AN ASSOCIATED STRONG PACIFIC COLD FRONT IN THE PACIFIC
NORTHWEST WILL MOVE SOUTHEASTWARD INTO OUR AREA MONDAY AFTERNOON
THROUGH TUESDAY...BRINGING STRONG WESTERLY SURFACE WINDS ALONG
WITH AREAS OF BLOWING DUST AND ELEVATED FIRE DANGER ACROSS THE
REGION. THE PACIFIC COLD FRONT WILL MOVE THROUGH OUR REGION
TUESDAY MORNING RESULTING IN COOLER TEMPERATURES AND CONTINUED
WINDY CONDITIONS ON TUESDAY. THE REMAINDER OF THE WEEK WILL BE
DOMINATED BY FLAT HIGH PRESSURE AND WESTERLY WINDS ALOFT WITH
BASICALLY DRY WEATHER AND ABOVE NORMAL TEMPERATURES...WITH
OCCASIONAL AFTERNOON BREEZES.

&&

.DISCUSSION...
PERIODS OF VARIABLE MID/HI CLOUDINESS IN A FAST ZONAL FLOW ALOFT WILL MOVE
ACROSS THE CWA AS A STRONG UA TROUGH OVER THE PACIFIC NORTHWEST
WITH AN ASSOCIATED PACIFIC COLD FRONT CHARGES INTO THE BORDERLAND
STARTING MONDAY AFTERNOON INTO TUESDAY MORNING. BY MONDAY EVENING
A STRONG 150 KTS 300 MB JET WILL MOVE OVERHEAD SOUTHERN NEW MEXICO WITH
GFS/NAM LOOKING AT 50-60 KTS AT 700 MB WITH A SOLID PROFILE OF
30-40 KTS BELOW TO THE SURFACE. ALTHOUGH THE ENSUING SURFACE
PRESSURE GRADIENT IS NOT QUITE IDEALLY ALIGNED WITH THE UPPER
FLOW AND OCCASIONAL PERIODS OF MID/HI CLOUDS MAY TEMPORARILY
INTER FER WITH THE DRY ADIABATIC MIXING...WE STILL THINK THERE
WILL BE ENOUGH MOMENTUM TRANSFER DOWNWARD TO THE SURFACE TO PRODUCE
STRONG GUSTY LOW LEVEL WINDS. BOTH GFS/NAM PRECAST PRONOUNCED
DRY ADIABATIC MIXING TO 600 MB BY 00Z/TUES. THE WIND ADVISORY
WILL RUN FROM 18Z-24Z MONDAY AND MAY HAVE TO BE EXTENDED INTO THE
EVENING HOURS AS THE MAX WIND FIELD WILL BE OVERHEAD MONDAY NIGHT
INTO EARLY TUESDAY MORNING WHICH SHOULD KEEP THE WINDS AT LEAST
LOCALLY STRONG ALONG THE EASTERN SLOPES OF AREA MOUNTAINS. AT THIS
TIME WE ARE LOOKING FOR FROPA BETWEEN 12Z-18Z TUES WITH THE TROPA
AROUND 18Z-21S TUES MOVING RAPIDLY OUT OF THE AREA. WINDS WILL
STILL REACH THE WINDY CATEGORY ON WEDNESDAY BEFORE GRADUALLY
DIMINISHING TOWARD EVENING. THE REMAINDER OF THE WEEK WILL SEE
FLAT RIDGING OVER THE SOUTHWEST UNITED STATES WITH EMBEDDED MINOR
SHORTWAVE TROUGHS IN THE FAST ZONAL FLOW GIVING THE BORDERLAND
DRY AND WARM CONDITIONS WITH OCCASIONAL AFTERNOON BREEZES.

&&

.AVIATION...
WESTERLY FLOW PATTERN ALOFT WILL CONTINUE THIS EVENING ACROSS THE
REGION. VFR CONDS EXPECTED AT ALL TERMINALS AND ROUTES THRU PD. LOOK
FOR VARIABLE CLOUDS WITH SCT-BKN250-300 THROUGH 05Z...WITH
FEW070-100 AND FEW-SCT120-150 DEVELOPING AFT 15Z.  SOUTHWEST WINDS
WILL STRENGTHEN LATER MONDAY MORNING...BECOMING 230-250 20-30G40KT
AFT 18Z MOST AREAS. REDUCED VISIBILITIES TO 3-5SM IN BLDU POSSIBLE.
WIND GUSTS 50 KTS OR MORE ARE ALSO POSSIBLE IMMEDIATELY EAST OF LOCAL
MOUNTAIN RANGES. MDT OCNL SVR TURBC SFC-150 AFT 14Z LIKELY E
OF AREA MTNS...WHERE MOUNTAIN WAVE ACTIVITY IS A GOOD BET GIVEN FLOW
TRAJECTORY OVER THESE BARRIERS.  MTN TOP WINDS BECOMING 26045-55 KTS
MID MORNING MONDAY.  AIRPORT WIND ADVISORY WILL LIKELY BE NEEDED
MONDAY AS A RESULT OF THE EXPECTED STRONGER SW WINDS AT KELP.

&&

.FIRE WEATHER...
STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL APPROACH THE
INTER MOUNTAIN WEST AND CENTRAL U.S. ROCKIES THIS EVENING.  THIS WILL
BRING STRENGTHENING WINDS ALOFT...WHILE DEVELOPING A SURFACE LEE
TROUGH OVER THE EASTERN NM PLAINS AND TEXAS PANHANDLE REGION MONDAY.
DEPENDING ON AMOUNT OF CLOUD COVER...45 TO 50 KT WINDS MAY BE
AVAILABLE FOR MIX DOWN FROM 650MB.  COMBINATION OF STRONG WINDS FROM
MOMENTUM MIX DOWN...AND THOSE GENERATED FROM TIGHTENING PRESSURE
GRADIENT EXPECTED ACROSS THE AREA WITH THE SFC TROUGH...COULD RESULT
IN 20-FT WINDS FROM THE SOUTHWEST AS HIGH AS 30-40 MPH WITH GUSTS TO
50 MPH OR MORE. BLOWING DUST LIKELY MONDAY AFTERNOON...WITH SOUTHERN
DESERTS EXPECTED TO SEE GREATEST RESTRICTIONS TO VISIBILITIES.
GIVEN VERY DRY FUELS AND EXTREMELY CRITICAL FIRE CONDITIONS
MONDAY...RED FLAG WARNING IS NOW IN EFFECT EVERYWHERE MONDAY. UPPER
LEVEL LOW WILL MOVE THROUGH THE AREA MONDAY NIGHT...DRAGGING A
PACIFIC COLD FRONT ACROSS THE REGION.  THIS WILL LOWER HIGHS 8-12
DEGREES TUESDAY...WITH THE THREAT OF CONTINUED CRITICAL FIRE
CONDITIONS EXPECTED FOR LOWLANDS EAST OF THE RIO GRANDE AT THIS
TIME.  MIN RH WILL RANGE FROM THE SINGLE DIGITS MONDAY...FROM 10
PERCENT TO 25 PERCENT TUESDAY. LIGHTER WINDS AND CONTINUED DRY CONDITIONS
ARE EXPECTED FOR REMAINDER OF UPCOMING WORK WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 49  80  51  71  39 /   0   0   0   0   0
SIERRA BLANCA TX        47  81  42  73  38 /   0   0   0   0   0
LAS CRUCES              46  79  48  68  36 /   0   0   0   0   0
ALAMOGORDO              43  79  48  67  29 /   0   0   0   0   0
CLOUDCROFT              30  56  32  47  18 /   0   0   0   0   0
TRUTH OR CONSEQUENCES   41  76  44  65  29 /   0   0   0   0   0
SILVER CITY             35  69  34  57  24 /   0   0   0   0   0
DEMING                  41  77  44  67  32 /   0   0   0   0   0
LORDSBURG               41  78  40  65  30 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM MONDAY MORNING THROUGH MONDAY EVENING
     FOR NMZ110>113.

     WIND ADVISORY FROM NOON TO 6 PM MST MONDAY FOR NMZ022>025-
     030>032.

     FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR NMZ112.

TX...RED FLAG WARNING FROM MONDAY MORNING THROUGH MONDAY EVENING FOR
     TXZ055-056.

     WIND ADVISORY FROM NOON TO 6 PM MST MONDAY FOR TXZ055-056.

     FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR TXZ055-056.

&&

20/26 NOVLAN / TRIPOLI
Hazardous weather outlook, Mar 6, 6:15 AM MST, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
615 AM MST SUN MAR 6 2011

NMZ022>025-030>032-TXZ055-056-071315-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
615 AM MST SUN MAR 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINDY CONDITIONS MONDAY AND TUESDAY WITH WEST TO SOUTHWEST WINDS
GUSTING TO NEAR 55 MPH. BLOWING DUST WILL REDUCE VISIBILITIES TO
UNDER A MILE OVER A FEW LOCATIONS CAUSING HAZARDOUS TRAVEL
CONDITIONS. THE COMBINATION OF LOW HUMIDITIES...STRONG WINDS AND A
LACK OF RAIN OR SNOWFALL WILL RESULT IN A VERY HIGH WILD FIRE
DANGER.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY REQUIRED TO REPORT BLOWING DUST CONDITIONS MONDAY AND
TUESDAY.

ROGASH

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 4:41 AM MSTWind AdvisoryEPZ48 hr
Mar 6, 7:44 AM MSTFire Weather WatchEPZEl Paso, Hudspeth30 hr

Nearby

Red Flag Warnings in New Mexico, 2011Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.